Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO

June 15, 2005Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2005, 3:39 PM MDT for Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2005, 3:39 PM MDT (21:39 UTC)
Expired
Jun 15, 2005, 4:30 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-473 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 152139
SVRBOU
COC073-152230-
/O.NEW.KBOU.SV.W.0103.050615T2139Z-050615T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
339 PM MDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
  THIS INCLUDES THE CITY OF LIMON

* UNTIL 430 PM MDT

* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTHEAST OF LIMON...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...
  HUGO AND GENOA.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.

LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332

$$
BAKER
2 follow-up statements
000 
WWUS55 KBOU 152222
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT WED JUN 15 2005

COC073-152230-
/O.CON.KBOU.SV.W.0103.000000T0000Z-050615T2230Z/
LINCOLN CO-
411 PM MDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR
CENTRAL LINCOLN COUNTY...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM IN EAST CENTRAL LINCOLN COUNTY 3 
MILES WEST OF THE TOWN OF ARRIBA...OR ABOUT 13 MILES EAST OF 
LINCOLN. MOVEMENT OF THIS STORM CELL WAS TO THE EAST AT 15 MPH. 

A SECOND SEVERE THUNDERSTORM WAS INDICATED IN LINCOLN COUNTY 6 MILES 
SOUTHWEST OF THE TOWN OF BOYERO...OR ABOUT 20 MILES SOUTHEAST OF 
LIMON.  MOVEMENT OF THIS STORM CELL WAS TO THE EAST AT 18 MPH. 
 
AT 350 PM MDT...A WEATHER SPOTTER IN THE TOWN OF KARVEL REPORTED 
TREE BRANCHES DOWNED BY STRONG THUNDERSTORM WINDS.  

AT 355 PM MDT...A TRAINED WEATHER SPOTTER 3 MILES NORTHEAST OF THE 
TOWN OF GENOA...OR ABOUT 8 EAST OF LIMON REPORTED PEA SIZE HAIL. 

THESE SEVERE THUNDERSTORMS MAY STILL PRODUCE PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMON...HUGO AND GENOA.

LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332

$$
BAKER
000 
WWUS55 KBOU 152230
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT WED JUN 15 2005

COC073-152239-
/O.EXP.KBOU.SV.W.0103.000000T0000Z-050615T2230Z/
LINCOLN CO-
429 PM MDT WED JUN 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRED
AT 430 PM MDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE COUNTY.

LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 15, 2:25 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
225 PM MDT WED JUN 15 2005

.SHORT TERM...WEAK UPPER LEVEL DISTURBANCE IS MOVING INTO
NORTHEASTERN COLORADO THIS AFTN.  SURFACE OBS SHOW DRY LINE ROUGHLY
EXTENDS FM GREELEY TO DIA TO LIMON.  BEST SFC BASED CAPES ARE EAST
OF THIS LINE WITH LAPS VALUES OF 1500-2100 J/KG.  SOME CIN STILL
PRESENT AS WELL.  BOTTOM LINE IS THERE IS STILL SOME POTENTIAL FOR
ISOLD SVR STORMS THIS AFTN/EVNG...BUT THIS WILL LIKELY BE EAST OF
THE DENVER AREA.  WILL KEEP CURRENT POPS AS IS WITH SCT CATEGORY
POPS OVR THE NERN PLAINS WITH LESSER POPS ELSEWHERE.  MDLS DO SHOW
SOME CLEARING OVERNIGHT.  ON THURSDAY...INCREASING LOW LVL MSTR IN
PROGGED AS THE SFC THETA-E RIDGE BACKS INTO THE FRONT RANGE.  MDLS
SHOW THE FRONTAL BOUNDARY WILL BE ANCHORED ALONG THE FOOTHILLS AND
PALMER DIVIDE AS LOW LEVEL ELY FLOW STRENGTHENS IN THE AFTN.  FCST
CAPES ARE VERY HIGH WITH VALUES RANGING FM 1500-2000 J/KG ALONG THE
FRONT RANGE TO MORE THAN 3000 J/KG IN THE NORTHEAST PLAINS.  PW
VALUES IN THE NORTHEAST PLAINS EXCEED 1 INCH BY LATE THU AFTN.
SOUNDINGS SHOW GOOD DIRECTIONAL SHEAR BUT THE STORM MOTIONS ARE LESS
THAN 5 KTS.  SEEMS MORE LIKE A MONSOON SCENARIO WITH HEAVY RAIN THE
MAIN CONCERN VS LARGE HAIL...BUT THERE COULD BE ENOUGH SHEAR FOR
THAT AS WELL.  FOR NOW WILL UP POPS TO SCT CATEGORY ALONG THE FRONT
RANGE IN THE AFTN.  NO LIFTING MECHANISMS APPARANT UPSTAIRS TO AID
DEEP CONVECTION...SO WILL NEED TO RELY ON AFTN HEATING...UPSLOPE AND
BOUNDARY INTERACTIONS TO FIRE OFF THE STORMS.

.LONG TERM...THU NGT-SAT...MDLS MAINTAIN UPR RDG WITH SWLY FLO
ALF ACRS CNTRL RCKYS THRU PRD.  BEST CHC FOR CONVECTION WUD BE
THU NGT WHEN WEAK SHT WAVE COMBINED WITH LO LVL UPSLP FLO WILL
DESTABILIZE THE AMS AND ALLOW SCT TSTMS.  FCST CAPES RANGE FRM
500 TO MORE THAN 2500 J/KG ON PLAINS.  SVR STORMS WILL BE PSBL
OVER PLAINS TO E OF URBAN CORRIDOR.  ON FRI FCST SOUNDINGS SHW
HI CAPES...FM OVER 1200 TO 1800J/KG ON PLAINS BUT ALSO QUITE A
BIT OF CIN WHICH MAY INHIBIT STG CONVECTIVE DEVLPMNT.  WILL GO
WITH SLGT CHC OF STORMS ATTM.  STG LO LEVEL WNDS WOULD PROVIDE
ADEQUATE SHEAR FOR SVR TSTMS.  ON SAT AMS DRIES AND STABILIZES
OVER MTNS AND URBAN CORRIDOR WITH BEST CHC FOR LATE DAY STORMS
ALG ERN BRDR.  WITH ABUNDANT LO LVL MSTR ON PLAINS AS SHOWN BY
ETA12 BL RH WILL MENTION PTCHY TO AREAS OF FOG ARND SUNRISE ON
BOTH FRI AND SAT MRNGS.  TEMPS WILL BE COOL ON FRI AND WRMR ON
SAT.  WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES.

IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ELONGATED POSITIVELY
TILTED UPR RDG OVER GREAT PLAINS AND CNTRL AND SRN RCKYS.  AMS
WILL RMN DRY AND RELATIVELY STABL WITH NO ORGANIZED CONVECTION
EXPECTED.  TEMPS WILL BE NR OR ABV SEASONAL NORMS.

&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jun 15, 10:38 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT WED JUN 15 2005

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN COLORADO THIS MORNING
WILL MOVE INTO NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING.  AS IT
DOES...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS
AND FOOTHILLS WILL MOVE INTO THE URBAN CORRIDOR BY 1 PM...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING INTO
THE ADJACENT PLAINS BY 4 PM...AND CONTINUING INTO THIS EVENING.

A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO AN
INCH IN DIAMETER AND DAMAGING WIND.  THE BEST POTENTIAL FOR SEVERE
WEATHER TODAY WILL OCCUR ALONG AND EAST OF A BOUNDARY THAT WILL
STRETCH FROM AROUND GREELEY TO BYERS TO MATHESON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON.

COOPER/GARD...WFO BOULDER

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.